Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Elliptic Weyl group elements and unipotent isometries with $p=2$

Authors: George Lusztig and Ting Xue
Journal: Represent. Theory 16 (2012), 270-275
MSC (2010): Primary 20G99
Published electronically: May 7, 2012
MathSciNet review: 2915753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a classical group over an algebraically closed field of characteristic $2$ and let $C$ be an elliptic conjugacy class in the Weyl group. In a previous paper the first named author associated to $C$ a unipotent conjugacy class $\Phi (C)$ of $G$. In this paper we show that $\Phi (C)$ can be characterized in terms of the closure relations between unipotent classes. Previously, the analogous result was known in odd characteristic and for exceptional groups in any characteristic.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20G99

Retrieve articles in all journals with MSC (2010): 20G99

Additional Information

George Lusztig
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
MR Author ID: 117100

Ting Xue
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208

Received by editor(s): April 4, 2011
Received by editor(s) in revised form: November 3, 2011
Published electronically: May 7, 2012
Additional Notes: The first author was supported in part by the National Science Foundation
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.